It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-14-2003, 01:00 PM   #1
Member
(female)
 
Join Date: Aug 2003
Posts: 53
tigger326 HB User
Unhappy I am so sick...please help.

For years I took 75mcg of synthroid with little problem. I felt good and aside from irregular menstrual cycles, was healthy. For the past few weeks (months actually), I have increasingly felt worse. Fatigue (extreme), diarrhea, numbness and tingling, weight gain...all left me feeling miserable. My TSH was high at 8 (I originally thought it was 12 but was mistaken) and my dosage was changed to 100mcg of synthroid. I feel worse by the day. Now in addition to my fatigue, I feel consistently like there is something in the back of my throat, my voice is slightly raspy, and I am so scatterbrained. I think words and can't get them out of my mouth. I feel horrible. I cry every night that I won't ever get better. Never have I felt so bad. Will it take 6 weeks for the synthroid to help me? I can't imagine feeling like this for 5 more weeks. I teach school and go back to work in a week. I know I won't be able to make it through the day. I have read several of the posts here and did get some Selenium as well as a good multi-vitamin. Please give me some advice. SHould I go back to the doctor sooner than in 5 weeks? I go for an MRI of the neck next week because I have had neck and shoulder pain as well that may or may not be related.

ANy words of advice or encouragement would be appreciated.

Jennifer

 
Old 08-14-2003, 01:29 PM   #2
Senior Veteran
(male)
 
Join Date: Jun 2003
Location: Nashville, TN
Posts: 524
Divermon HB User
Post

Am I interpolating correctly that your dose change to 100 mcg was one week ago? - I'll go on that assumption.

I don't know if it was coincidence, but the fastest change for me, was when I returned to taking a good multi-vitamin, which included Selinium. The change was almost the next day for me. That is the first thing I would do.

Secondly, I imagine it is a seemingly huge culture change to return to school, after the summer off. When I am not feeling well, it seems like a culture change to start work after the weekend off. I don't know how symptomatic you are, but I know that no matter how bad I felt (except for maybe a total of 5 days), even though I didn't think I could get through it, I did go to work, and I did get through it. Of course, I didn't stand much.... would sit in a chair with rollers, while writing on the marker board, etc. A bit odd, but I made it through.

Lastly, know that this is only temporary (the 5 weeks). It will pass and you will feel better. And it will be incrimental, not just an awfull 5 weeks, and then suddenly well. Next week will be a little better. The following week will be better still.

Wishing you well, quickly.
__________________
My opinions only, not medical advice. Always follow advice of your Doctor, not what I say here.

 
Sponsors Lightbulb
   
Old 08-14-2003, 04:34 PM   #3
Senior Member
 
Join Date: Jul 2003
Location: Temecula, CA USA
Posts: 123
kael HB User
Smile

Jennifer -

My posts are all over this board and I have TOTAL empathy with you. I sobbed most of the day yesterday thinking that I might feel like this forever (since the doctors can't tell me if what I'm going through is even related to my thyroid, but the consensus here is yes.)

I have lost 4 months of my life and my kids take care of me instead of the other way around. My husband has to sleep on the couch, my Mom has left her home and her life and has moved in to help me and I am tired of my 3 year old watching his Mommy cry. I'm so sick of being sick, I could scream!!!

To make matters worse, I sleep like crap (if at all) and then I can't handle anything. I'm about to resort to sleeping pills - and that's huge for me!!!!

Please hang in there - I am going to start Selenium soon too - but I wanted to talk to my endo first since my symptoms are more hyper even though I'm technically hypo.

Post anytime and I will support you - even if you just want to vent!!!

Hang In,
Hugs,
Kael

------------------
Practice Compassion...Heal The World
__________________
Practice Compassion...Heal The World

 
Old 08-14-2003, 04:58 PM   #4
Senior Member
 
Join Date: Feb 2003
Location: Lansdale PA
Posts: 105
luke1 HB User
Post

Jennifer, I have a situation very similar to yours. Short story: My symptoms got worse and my Synthroid dosage was changed from .075mg to .1 mg. I felt so bad I thought I was going to die or lose my sanity. Doctor told me this was normal with a med increase. (Since then I have found that the dosage should have been incremented up). After three weeks I started to feel better, better yet at three and a half weeks, and at four weeks almost normal. I hope this helps a little. I suggest you call your doctor and discuss the severity of your symptoms. Good luck!

 
Old 08-14-2003, 07:17 PM   #5
Senior Member
 
Join Date: Jul 2003
Location: Temecula, CA USA
Posts: 123
kael HB User
Question

Just a question - how do you increment up between pills? I just went up .25 two weeks ago and am supposed to go up another .25 now. Is that too fast?

Kael

------------------
Practice Compassion...Heal The World
__________________
Practice Compassion...Heal The World

 
Old 08-14-2003, 09:13 PM   #6
Member
(female)
 
Join Date: Jul 2003
Posts: 89
maxsam HB User
Post

Kael:

I am at 75 now and think I will need to up my dose soon.

Some of the symptoms you describe sound like menopause which I am also going through - especially not sleeping - depression (which may or may not be thyroid or menopause related) and more.

My question to anyone is how long were you at 75 before you got your dose increase? I just got this increase last November but I am starting to see some of the symptoms again of low thyroid function. I especially hate the body aches.

Can it be I already need a larger dose? Also thanks for the tip about the selenium and multi vitamin. I will try that.

 
Old 08-15-2003, 05:07 AM   #7
Senior Member
 
Join Date: Feb 2003
Location: Lansdale PA
Posts: 105
luke1 HB User
Post

These are the Synthroid tablet sizes. I was on 75mcg and was bumped up to 100mcg. I should have been incremented up using 88mcg first and then up to 100mcg.

25 mcg, orange
50 mcg, white
75 mcg, violet
88 mcg, olive
100 mcg, yellow
112 mcg, rose
125 mcg, brown
150 mcg, blue
175 mcg, lilac
200 mcg, pink
300 mcg, green

 
Old 08-15-2003, 05:22 AM   #8
Senior Member
 
Join Date: Nov 2002
Posts: 209
Blaana HB User
Post

You could ask your doctor to give you cytomel to take even if it's just for 1 month, that would make you feel better right away and you wouldn't have to suffer so waiting on your levels to normalize. That is what my doctor did for me because at first I was unable to walk more than a few feet without becoming totally exhausted. I could tell a huge difference within a few hours after taking it. I was started on 25 mcg a day and was tapered down over the months and now take only 5 mcg a day along with the synthroid 112.

 
Old 08-15-2003, 06:24 AM   #9
Member
(female)
 
Join Date: Aug 2003
Posts: 53
tigger326 HB User
Post

Thanks for the support. I was not incremented up like I guess I should have been. I bought a good multivitamin that I just took and am hoping to see a difference. I was supposed to go to my husband's family reunion out of town this weekend but have decided not to go. I start feeling horrible around 2:00 and can't imagine not being home!

I have also been taking my synthroid at night now...I think I read somewhere on this board it helped a few people.

Thanks again...I am sure I will have more questions.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Is the pollen making your kids sick?? gigi11 Allergies 0 04-24-2010 05:35 PM
Toxic Poisioned,Soooo sick! Doctor doesn't know what is wrong with me. PLEASE HELP. startracks Open to All Other Health Topics 7 10-05-2008 07:50 AM
very sick for 3 months, cant figure out what is wrong, please help! wednesday76 General Health 12 08-11-2008 04:42 AM
Husband Still So Sick After 6 Mos of Lymes --- Please Help SoManyFeelings Lyme Disease 3 10-19-2007 01:31 PM
6 month old sick all the time Hope2Heal Infant Care (up to 18 months old) 21 03-05-2007 10:32 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (617), FinnMaid (301), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 08:19 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!